Lyrica and Multiple Sclerosis Symptoms

Discussion in 'Fibromyalgia Main Forum' started by andreake, May 16, 2009.

  1. andreake

    andreake New Member

    Good Morning,
    I just wanted to give you all a "heads up." I have been taking Lyrica for Neuropathic Pain and it was helping...However....I developed serious symptoms of MS. i.e. Loss of balance, bladder problems, vision problems, numbness and tingling as well as other neurologic problems. Innability to stand with eyes closed, walk heel to toe, and difficulty walking, forget stairs!

    I quit taking Lyrica about 7 days ago and the symptoms seem to be clearing up. When I looked a bit harder into side effects of Lyrica all of these problems were noted in the studies.

    I thought having fibromyalgia was bad (which it is) but I have to say, I would rather have it than MS!
  2. water_mad

    water_mad New Member


    I spent the beginning of this week convincing the GP that he should prescribe me pregabalin which is trade name lyrica. Its really really expensive, costing the surgery £96 for 90 tablets.

    I have been taking gabapentin which is the older version of the drug for about 6 months now for nerve pain. I have CFS/ME and also a spinal injury and was having really bad pain in my hip and back. It doesnt cure it but makes it less however the side effects were not good.

    From the gabapentin i have a lot of the symptoms you describe above. My balance got very bad, i would sit in my wheelchair and just fall out sidewards which wasnt funny. I also got very very tired. I was taking 1200mg to control the pain but not being to put words together to make sentences, which meant i wasnt doing a great job at work.

    I have been taking the lycira for 3 days now. I have a splitting headache and my pain isnt as well controlled (actually i just hurt) but i am going to give the lycria a month and if it isnt significantly better then i am going to go back to the gabapentin.

    You could ask you medic to try gabapentin if you havent tried it (although the side effects of both appear simular) I am not sure where in the world you are but you were really lucky to get lycria, here in the uk its not something they like to give out.

    Also gaba i believe is an inhibitor which the body produces to allow it to stop / slow down. If you didnt have enough you would not be able to stay still, so its not suprizing that you fumble about if you body is being slowed down
    [This Message was Edited on 05/16/2009]
  3. 3gs

    3gs New Member

    put in search for NY Times article doctor who published and did research for Lyrica and other meds Falsifed his reports for pain help.

    I had all symptoms of MS and tried all the meds. Wasnt MS just CFS and FM. all the symptoms you listed are found in CFS.